Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 48, NWS Northern Indiana

June 5, 2005Allen County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 5, 2005, 7:38 PM EDT for Allen County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 7:38 PM EDT (23:38 UTC)
Expired
Jun 5, 2005, 8:45 PM EDT
In force
67 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Allen County, OH

The radar

The Northern Indiana radar (KIWX), 147 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 6:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 052338
SVRIWX
OHC003-060045-
/O.NEW.KIWX.SV.W.0048.050605T2338Z-050606T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 PM EDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN OHIO

* UNTIL 845 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ELIDA TO 11 MILES SOUTH OF SPENCERVILLE...OR ALONG A
  LINE EXTENDING FROM 7 MILES NORTHWEST OF LIMA TO ST. MARYS...AND
  MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  LIMA...
  FORT SHAWNEE...
  BLUFFTON...
  CAIRO...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4086 8433 4069 8439 4069 8422 4066 8422
      4066 8410 4064 8409 4064 8387 4094 8387

$$
1 follow-up statement
000 
WWUS53 KIWX 060013
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 PM EST SUN JUN 5 2005

OHC003-060045-
/O.CON.KIWX.SV.W.0048.000000T0000Z-050606T0045Z/
ALLEN OH-
813 PM EDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM EDT FOR...

  ALLEN COUNTY IN OHIO

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BLUFFTON TO 4 MILES EAST OF FORT SHAWNEE...AND
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
LIMA...CAIRO...BEAVERDAM...LAFAYETTE AND HARROD.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4088 8412 4069 8425 4069 8422 4066 8422
      4066 8410 4064 8410 4064 8388 4095 8387

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:35 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 5, 7:35 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 PM EST MON JUN 5 2005

.AVIATION....
MCS ABOUT OUT OF FWA TERMINAL...LEFT LINGERING SHOWERS UNTIL 02Z
THERE. SURFACE COLD POOL APPEARS TOO SHALLOW TO SUPPORT CONVECTIVE
REDEVELOPMENT AS LOW LEVEL SW FLOW INCREASES...SO HAVE REMOVED
THUNDER FROM TAFS FOR THE REST OF THE NIGHT. COLD POOL SHOULD MIX
OUT LATER TONIGHT...SO BROUGHT WINDS AROUND TO THE SW-W OVERNIGHT
THEN INCREASING MONDAY WITH DAYTIME HEATING.

&&

.SHORT TERM...
INITIAL CONCERNS RELEGATED TO PENDING SVR OUTBREAK. ATTM ATMOSPHERE
PRIMED FOR DVLPMNT AS NOTED W/ENHANCING CU FIELD FM CNTRL MI SW INTO
EC IL W/VERY RECENT INITIATION NOTED WITHIN CONFLUENCE ZONE IN SAME
AREA WHERE MSTR FLUX MAXIMIZED WITHIN MAX INSTABILITY AHD OF WELL
DEFINED MCV TRANSLATING OUT OF CNTRL IL. EWD PROPAGATION OF MAIN SW
TROF OVR MN AND ARRIVAL OF STG MID LVL SPEED MAX ALG TAIL END OF UPR
TROF DICTATES A PRIMARY DAMAGING WIND THREAT ALTHOUGH PRESENCE OF
HIGH SFC THETA-E AIRMASS AND MODEST MID LVL DRYNESS W/WET BULB 0
HGTS AOB 12KFT FAVORABLE FOR LARGE HAIL. NOT TOO KEEN ON TOR THREAT
HWVR GIVEN ABSENCE OF SIG SFC BNDRY NOR ANY SUBSTANTIAL BACKING TO
LL FLW AHD OF IL MCV BUT LK BREEZE BNDRY ACRS SW MI WILL HAVE TO BE
WATCHED W/DISCRETE SUPERCELL WINDOW EARLY.

&&

.LONG TERM...
MONDAY NIGHT THROUGH SUNDAY...OVERALL...A WARM AND HUMID WEATHER
PATTERN WITH A CHANCE FOR STORMS MAINLY WEDNESDAY THROUGH SATURDAY.
LONGWAVE TROF WILL BECOME REESTABLISHED OVER THE WESTERN CONUS BY
LATE IN THE WEEK. CONCERN THAT COOL FRONT MAY BACKDOOR WEDNESDAY AND
THURSDAY...BUT FOR THIS PACKAGE WILL KEEP THE ENTIRE FORECAST AREA
IN THE WARM SECTOR AS GFS/NAM BRINGS THE FRONT DOWN TO ABOUT THE
EDGE OF THE AREA BEFORE BECOMING A WARM FRONT AND LIFTING NORTH.
ALSO...GULF MOISTURE WILL REMAIN OVER THE AREA AS A SERIES OF SHORT
WAVES EJECT EAST AND NORTHEAST OUT OF THE MAIN TROF. TIMING OF THESE
INDIVIDUAL SYSTEMS LATE IN THE WEEK STILL TOO UNCERTAIN TO TRY TO
PIN DOWN AT THIS POINT...SO HAVE LEFT THE CHANCE OF STORMS IN THE
GRIDS/ZFP FOR EACH DAY LATE THIS WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EST ALL COUNTIES
.MI...TORNADO WATCH UNTIL 8 PM EDT ALL COUNTIES.
.OH...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT ALL COUNTIES
.LK MI...TORNADO WATCH UNTIL 8 PM EDT

&&

HOLSTEN/SKIP
Hazardous weather outlook, Jun 5, 11:00 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 AM EST SUN JUN 5 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-061010-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
1000 AM EST SUN JUN 5 2005

...AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS
AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK
FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF
GOLFBALLS.

THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST
MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A
FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA
AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING.

OTHERWISE...HIGH TEMPERATURES THIS AFTERNOON WILL PEAK INTO THE
LOWER 90S AND WITH HIGH HUMIDITIES IN PLACE...WILL COMBINE TO ALLOW
HEAT INDICES TO CLIMB INTO THE MIDDLE TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT
REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE
SEVERE WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-061010-
456 AM EST SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS
AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK
FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF
GOLFBALLS.

THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST
MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A
FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA
AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT
REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE
SEVERE WEATHER RISK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

HOLSTEN

In the hours before

Local storm report, Jun 5, 6:16 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     2 S ANGOLA              41.61N 85.00W
06/05/2005                   STEUBEN            IN   TRAINED SPOTTER

            8-12 INCH TREES DOWN. POWER LINES ALSO REPORTED DOWN.

0512 PM     TSTM WND DMG     COLDWATER               41.94N 85.00W
06/05/2005                   BRANCH             MI   LAW ENFORCEMENT

            TREES DOWN IN THE CITY OF COLDWATER.

&&

MBOGUTH
Local storm report, Jun 5, 6:32 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     AMBOY                   40.60N 85.93W
06/05/2005                   MIAMI              IN   TRAINED SPOTTER

            3 FOOT DIAMETER TREE DOWN ACROSS STATE ROAD 19.

0518 PM     TSTM WND DMG     MARION                  40.55N 85.67W
06/05/2005                   GRANT              IN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN THROUGHOUT COUNTY.

0520 PM     TSTM WND DMG     8 SW HUNTINGTON         40.80N 85.61W
06/05/2005                   HUNTINGTON         IN   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0520 PM     TSTM WND DMG     6 SSW ANGOLA            41.56N 85.04W
06/05/2005                   STEUBEN            IN   TRAINED SPOTTER

            14 INCH DIAMETER TREE DOWN.

0526 PM     TSTM WND GST     MOUNT ETNA              40.74N 85.56W
06/05/2005  70 MPH           HUNTINGTON         IN   TRAINED SPOTTER

            GUSTS TO 70 MPH WITH SUSTAINED WINDS AT 50 MPH.

&&

MBOGUTH
Local storm report, Jun 5, 6:37 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     LITCHFIELD              42.04N 84.76W
06/05/2005                   HILLSDALE          MI   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN WESTERN AND NORTHERN PART OF THE
            COUNTY.

&&

MBOGUTH
Local storm report, Jun 5, 6:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     BLUFFTON                40.74N 85.17W
06/05/2005                   WELLS              IN   LAW ENFORCEMENT

            POWER LINES AND SEVERAL TREE BRANCHES DOWN IN THE CITY OF
            BLUFFTON.

&&

MBOGUTH
Local storm report, Jun 5, 7:09 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     LIGONIER                41.46N 85.59W
06/05/2005                   NOBLE              IN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN NORTHWESTERN PART OF COUNTY.

0600 PM     TSTM WND GST     CONVOY                  40.92N 84.71W
06/05/2005  60 MPH           VAN WERT           OH   AMATEUR RADIO

            GUSTS TO 60 MPH WITH SUSTAINED AT 50 MPH.

&&

MBOGUTH
Local storm report, Jun 5, 7:17 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND GST     1 S SCOTT               40.97N 84.58W
06/05/2005  70 MPH           VAN WERT           OH   AMATEUR RADIO

&&

MBOGUTH

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:46 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding, Williams44 min
Jun 5, 6:47 PM EDTSevere Thunderstorm WarningIWXVan Wert43 min
Jun 5, 7:17 PM EDTSevere Thunderstorm WarningIWXFulton, Henry, Putnam43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.